Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Experiencing random dizziness, feel off balance, tired and breathlessness with numb hands and tingling in feet. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
Hi , I am XXXXX. I am 26 years old female. From past couple of months i am experiencing random dizziness throughout the day. It is not severe ,however i feel off balance. From past one week onwards, dizziness had increases and along with that i feel tired and weak and breatlessness. I also sometimes get numbness of hands and ingling feeling in my feet also. Please help
Posted Mon, 2 Sep 2013 in Medicines and Side Effects
Answered by Dr. Vaishalee Punj 1 hour later
Brief Answer:
Need blood tests

Detailed Answer:

Thanks for posting your query on XXXXXXX

There can be many causes for dizziness. After reading your query I can think of two things- one is electrolyte disturbance (due to sweating, high temperatures, etc) and anemia. These can be confirmed by doing simple blood tests like serum electrolyte levels, serum hemoglobin, hemogram, TIBC, serum iron levels, serum vitamin B12 levels, serum folic acid levels, serum calcium levels, etc. Also repeat your thyroid profile.

For now I will suggest the following:

-Mostly do not step out of the house unaccompanied

-Avoid getting exposed to sun or high temperatures

-If in such an environment, rehydrate with gatorade or ORS-L. Avoid drinking plain water during such times. Otherwise you will need lots of fluids/water.

-Take hematinic (blood forming) syrup like dexorage syrup 1 - 2 Tbsp a day until anemia is ruled out with blood tests. Do not take it with milk. Rinse your mouth afterwards as it may cause staining of teeth.

- Take Vitamin B12 supplements until it is ruled out with blood tests. You may take Tab mecobal or neurobion forte for the purpose

Let me know if I can assist you further.


Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Experiencing random dizziness, feel off balance, tired and breathlessness with numb hands and tingling in feet. Suggest? 42 hours later
Hi Dr Vaishalee,

Thank you for your reply. Last week i had undergone master blood check up and everything seemed to be normal. My hemoglobin was 10. Thyroid is 3.14. However yesterday i took vitamin B12 and vitamin D3 tests. Both of this looks less. my B12 level is 156 (range given was 211-911) and D3 was 16.3 (normal range was (21-100). Are these levels very less or it is fine? Do i need to take any medications? Please suggest.

Thanks & Regards,
Answered by Dr. Vaishalee Punj 3 hours later
Brief Answer:
Anemia may be responsible

Detailed Answer:
Hi again

The levels are below normal range. It looks like anemia from deficiency of vitamin B12. Iron deficiency may also be present. Also you have thyroid report. Which thyroid hormone are you referring to? Also if you can tell whether you are a vegetarian or do eat non-veg food?

I will be better able to advise if you upload the reports?

You definitely need to be on supplements. You may start on the following till you upload the reports:

1. Syrup dexorange 1 tbsp two times a day for three months. Do not take it with milk. Rinse your mouth after taking as it may stain your teeth
2. Tb neurobion forte 1 daily for 3 months
3. Tb calcium sandoz for women 1 daily for 3 months.

You need to monitor all these values after 3 months of regular supplements to see if there is improvement and how much more medicines you will need.

For thyroid reports you will need to see a physician to get a prescription as it is not an over-the counter medicine. Thyroid values should be monitored after 1 month of starting treatment.


Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor